Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2007, 3:03 PM EDT for Somerset County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 3:03 PM EDT (19:03 UTC)
- Expired
- Jun 21, 2007, 4:00 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 113 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:15 PM EDT | FUNNEL CLOUD | 3 Wnw Jennerstown, PA | FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT OVER LAUREL SUMMIT ABOVE ROUTE 30 |
| Jun 21, 3:30 PM EDT | TSTM WND DMG | Jennerstown, PA | TREES DOWN ON WIRES ALONG ROUTE 30 IN JENNERSTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 211903
SVRCTP
PAC111-212000-
/O.NEW.KCTP.SV.W.0142.070621T1903Z-070621T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 21 MILES NORTHWEST OF
JEROME...OR NEAR BLAIRSVILLE...AND MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JEROME AND BOSWELL AROUND 325 PM EDT...
ACOSTA AND SOMERSET AROUND 330 PM EDT...
FRIEDENS AROUND 335 PM EDT...
CENTRAL CITY AND MOUNT DAVIS AROUND 340 PM EDT...
BERLIN AROUND 345 PM EDT...
MEYERSDALE AROUND 350 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 129.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4010 7924 4011 7918 4028 7906 4028 7895
4013 7873 4010 7873 4006 7877 3991 7877
3972 7917 3995 7933 3999 7933
$$
FORECASTER: GRUMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:39 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 21, 1:39 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 139 PM EDT THU JUN 21 2007 .SYNOPSIS... THE WEAK FRONTAL SYSTEM MOVING ACROSS THE REGION MAY TRIGGERS SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. COOLER DRIER AIR WILL DOMINATE FRIDAY THROUGH SUNDAY. A LARGE UPPER-LEVEL RIDGE WILL BUILD OVER THE SOUTHEASTERN US NEXT WEEK BRING WARM MOIST AIR INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WEAK FRONTAL SYSTEM AND REMNANTS OF LAST NIGHTS CONVECTION TO OUR NORTHWEST IS ATTEMPTING TO TRIGGER SHOWERS OVER WESTERN PA. THE LOW-LEVEL DRY AIR HAS THUS FAR LIMITED THEIR DEVELOPMENT. OUR TWO LOCAL WRF RUNS...THE SREF INSTABILITY AND THE ORIENTATION OF THE LINES SUGGEST A GOOD CHANCE OF THUNDER IN THE SOUTHWEST MOUNTAINS TODAY. SEVERAL ENSEMBLE MEMBERS AND ONE WRF RUN ALSO SUGGEST SOME RAIN AND SHOWERS ALONG THE NY BORDER. WITH SOME CONVECTION IN WESTERN PA...NEAR OH. THE SOUTHWEST LOOKS GOOD AT THIS TIME AS THIS CONVECTION SHOULD SLIDE TO THE SOUTH-SOUTHEAST WITH TIME IF IT HOLDS TOGETHER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... SHOWER ACTIVITY SHOULD BE ENDING IN THE SOUTH AND EAST THIS EVENING. DRIER AIR SHOULD WORK ITS WAY INTO THE STATE FROM NORTH- NORTHWEST TO SOUTH-SOUTHEAST. THE PRECIPITABLE WATER VALUES GO BELOW NORMAL STATE WIDE BETWEEN 09 AND 12Z. SHOULD BE A DRY AND COOLER DAY ON FRIDAY. THE 850 HPA TEMPS ARE FORECAST TO BE 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL TOMORROW. THIS COULD HELP TRIGGER SOME CUMULUS CLOUDS IN THE MOUNTAINS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... SURFACE HIGH PRESSURE UNDER SLOWLY BUILDING UPPER HEIGHTS WILL DOMINATE THE LONG TERM PERIOD. THIS SHOULD SUPPORT MAINLY DRY CONDITIONS IN NORTHWEST FLOW WITH ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY. MODEL GUIDANCE HAS BACKED OFF ON CONVECTION OVER THE WEEKEND THAT IT HAS BEEN CONSISTENT WITH FOR THE PAST FEW DAYS. MREF PLUMES SUPPORT THIS CHANGE...SHOWING NO MEASURABLE PCPN SAT THROUGH MONDAY. PLUMES DO SHOW SOME PCPN ON FRIDAY...WITH LITTLE DYNAMIC SUPPORT...HOWEVER TO INITIATE IT. HAVE LOWERED POPS INTO SLIGHT CHANCE RANGE FOR THE WEEKEND AND RAISED THEM A BIT ON FRIDAY TO ACCOUNT FOR THIS. EITHER WAY...NO SIGNIFICANT PCPN EVENT LOOKS TO BE IN THE OFFING DURING THE LONG TERM PERIOD. TEMPERATURES ARE EXPECTED TO BUILD FROM NEAR NORMAL EARLY IN THE PERIOD TO NEAR 10 DEGREES ABOVE NORMAL EARLY NEXT WEEK AS A SECONDARY RIDGE AXIS/BERMUDA HIGH IS FORECAST TO DEVELOP OVER THE SOUTHEASTERN U.S. SOME GUIDANCE IS SUGGESTING THAT HEIGHTS REMAIN LOW ALONG THE EAST COAST EARLY IN THE PERIOD AS THE MAIN RIDGE AXIS IS OVER THE CENTRAL U.S. AND A TROF OVER THE NORTH ATLANTIC OCEAN. THIS WOULD DELAY OR PREVENT ANY SIGNIFICANT WARM UP FOR EARLY NEXT WEEK. TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL AVERAGES. SEVERAL SHORTWAVES LOOK TO BE PRESENT IN THE UPPER FLOW AND MAY SERVE TO STIMULATE MORE THAN ISOLATED CONVECTIVE ACTIVITY. AT THIS POINT...GUIDANCE CONTINUES TO SUGGEST THAT A SIGNIFICANT TROF WILL MOVE THROUGH THE FLOW ON SATURDAY. HAVE MAINTAINED CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT WHILE MUCH OF THE REST OF THE TIME POPS WILL BE SLIGHT CHANCE OR LESS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MOSTLY MID CLOUDS PASSING ACROSS THE STATE TODAY. A FEW WEAK BANDS OF SHOWERS HAVE ATTEMPTED TO MOVE THROUGH TOO. FOR THE MOST PART VFR CONDITIONS HAVE DOMINATED. THE AFTERNOON HEATING AND A STRONGER WAVE TO THE WEST IS TRIGGERING THUNDERSTORMS IN WESTERN PA. THESE STORMS WILL LIKELY SLIDE INTO OUR REGION AND TRIGGER MORE STORMS LATE THIS AFTERNOON AND EVENING. MVFR AND IFR CONDITIONS ARE POSSIBLE AS THESE STORMS MOVE NW TO SE ACROSS THE REGION LATER THIS AFTERNOON. THE AIR SHOULD DRY OUT OVERNIGHT BEHIND THE STORMS AND THE COLD FRONTAL BOUNDARY. WE EXPECT SEVERAL COOL DRY DAYS PROVIDING MAINLY VFR CONDITIONS. MOST OF THE CLOUDS AND SHOWER ACTIVITY SHOULD REMAIN TO OUR SOUTH AND WEST THE NEXT FEW DAYS. EARLY NEXT WEEK WARM MOIST AIR BUILDS INTO THE REGION. THIS WOULD IMPLY MORE HAZE AND AM FOG AND AN INCREASED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM SHORT TERM...GRUMM LONG TERM...GARTNER AVIATION...GRUMM
Hazardous weather outlook, Jun 21, 4:47 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT THU JUN 21 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-059-063>066-220900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 447 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ058-220900- SCHUYLKILL- 447 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER EASTERN PENNSYLVANIA THIS AFTERNOON. ANY THUNDERSTORMS WHICH DO DEVELOP TODAY WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 21, 2:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT THU JUN 21 2007 PAZ010-017-018-211915- CLEARFIELD-ELK-NORTHERN CENTRE- 245 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLEARFIELD... NORTHWESTERN CENTRE AND SOUTHERN ELK COUNTIES... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF RIDGWAY TO 10 MILES NORTHWEST OF DUBOIS TO 7 MILES WEST OF DUBOIS... MOVING EAST AT 55 MPH. THESE STORMS WILL BE NEAR S.B. ELLIOT STATE PARK...PARKER DAM STATE PARK...GRAMPIAN AROUND 250 PM...HYDE...FORCE...CURWENSVILLE AROUND 255 PM...MEDIX RUN...WOODLAND...CLEARFIELD AROUND 300 PM AND BENEZETTE AROUND 305 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 98 AND 144. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322...STATE ROAD 153...STATE ROAD 255. FORECASTER: GRUMM
Special weather statement, Jun 21, 2:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT THU JUN 21 2007 PAZ037-041-042-211915- NORTHERN LYCOMING-SULLIVAN-TIOGA- 248 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LYCOMING... SOUTHEASTERN TIOGA AND SULLIVAN COUNTIES... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF TROY TO 5 MILES WEST OF CANTON TO 13 MILES SOUTHEAST OF WELLSBORO... MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR SHUNK AROUND 255 PM...LINCOLN FALLS AROUND 305 PM...OVERTON AROUND 310 PM AND DUSHORE AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...STATE ROAD 14. FORECASTER: GRUMM
Special weather statement, Jun 21, 2:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT THU JUN 21 2007 PAZ033-034-212000- BEDFORD-SOMERSET- 257 PM EDT THU JUN 21 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SOMERSET AND WESTERN BEDFORD COUNTIES... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POTENTIALLY SEVERE THUNDERSTORM 4 MILES WEST OF BLAIRSVILLE...MOVING SOUTHEAST AT 42 MPH. THIS STORM WILL BE NEAR JENNERSTOWN AROUND 320 PM...JEROME... BENSON...DAVIDSVILLE...BOSWELL AROUND 325 PM...HOOVERSVILLE... STOYSTOWN...WINDBER...FRIEDENS AROUND 330 PM AND CENTRAL CITY AROUND 340 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114 AND 155...I-99 BETWEEN MILE MARKERS 0 AND 3. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219...ROUTE 220. FORECASTER: GRUMM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:42 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.